I have an imuunodeficiency disorder called Mannose Binding Lectin Deficiency and am under an immunologist in London,uk. I have just found out my CD4 count is elevated and they are doing some more testing. I am wondering if any one knows what could cause a elevated count.
well, CD4 is a marker that is on immune cells called T Helper cells.
Since your Mannose Binding Lectin Deficiency results in immunodeficiency, maybe you are prone to infections and so your immune cells proliferate. I'd suppose that would have to be looked at in relation to your CBC tests. If only CD4 is elevated, that'd be more of something unusual.
I think you should be tested for MRSA that can easily be transmitted in any hospital. It's rampant and will compromise your immune system. i hope you haven't already contracted it. It can play havoc with your immune system.
Already been tested for MRSA and it was negative. I have been in hospital quite a bit recently and every time I have been admitted I get tested for MRSA. It is practice over here in the UK to test people for MRSA. I have just had my appointment in London and they have taken blood test to do the TCRVbeta spectratyping. The other thing that I have had is serve itching from head to toe, short of breath, night sweats and when I drink alcohol my lymph nodes hurt. I had a cat scan at the end of 2010 to check for lymphoma which was negative but last Friday I found a couple of lymph nodes swollen in my neck and I can now feel lumps below my collarbone and they are not sore like they would be if you have an infection. Last year I had treatment for TB as tested positive in 2009 but had no symptoms then so was only treated last year and didn't do anything with any of my symptoms. My G.P. has now referred me to a dermatologist for the itching so going to tell him everything. My itching started on my legs first and then went everywhere else especially now I get it on my hands and feet. Everyone is at a loss to what it could be.
With the alcohol causing lymph node pain, I'd ask to get re-evaluated for lymphoma - especially since you also have itching and TB is not known to cause itching. I'd ask for a sono or MRI of some of those enlarged nodes. E.g., the presence of a fatty hilum pretty much means it's benign (while the absence doesn't necessarily mean a malignancy). The presence of vascularity can be a strong indicator of malignancy. Rounded shape tends toward malignancy.
If the scan says you are free of malignancy that should be a relief. Good luck.
Hi Emma. I know this is an old post and not sure whether you have gotten answers to what's wrong. It sounds like you have common symptoms of Lyme disease and co-infections (possibly babesia). Lyme apparently is not wellknown by doctors in the UK. I would seek out a lyme literate M.D. Through the International Lyme and Associated Diseases Society (ILADS). It is possible you may need to travel a great distance to see one. You could also search the internet for Lyme disease groups in the UK or on Facebook for help. Your immune deficiency could be a result of the untreated lyme infection in your body as my whole family has Lyme disease and coinfections and have an immune deficiency. Watch the documentary "Under Our Skin" part 1 & part 2 "Emergence" which can give some insight on Lyme disease. Hope you find the answers you are desperately looking for. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.